Journal of Geometry

, Volume 108, Issue 1, pp 75–98 | Cite as

On dual hyperovals of rank 4 over \({{\mathbb{F}}_2}\)

  • Anton BettenEmail author
  • Ulrich Dempwolff
  • Alfred Wassermann


We discuss dual hyperovals of rank 4 over \({{\mathbb{F}}_2}\). In particular, we classify all such dual hyperovals if the ambient space has dimension 7 or 8. We also determine the bilinear dual hyperovals in the case of an ambient space of dimension 9 or 10. A classification of all dual hyperovals in dimension 9 seems possible in the near future.


Dual hyperoval enumeration finite projective geometry 

Mathematics Subject Classification



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Betten, A.: Rainbow cliques and the classification of small BLT-sets. In: ISSAC 2013—Proceedings of the 38th International Symposium on Symbolic and Algebraic Computation, pp. 53–60. ACM, New York (2013)Google Scholar
  2. 2.
    Bosma, W., Cannon, J., Playoust, C.: The Magma algebra system. I. The user language. J. Symb. Comput. 24(3–4), 235–265 (1997). [Computational algebra and number theory (London, 1993)]Google Scholar
  3. 3.
    Cherowitzo W.E.: Hyperovals in the translation planes of order 16. J. Comb. Math. Comb. Comput. 9, 39–55 (1991)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Cooperstein B.N., Thas J.A.: On generalized k-arcs in \({\mathbb{PG}(2n,q)}\) . Ann. Comb. 5(2), 141–152 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Del Fra A.: On d-dimensional dual hyperovals. Geom. Dedic. 79(2), 157–178 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Dempwolff, U.: The nonsolvable doubly transitive dimensional dual hyperovals. Adv. Geom. (Submitted)Google Scholar
  7. 7.
    Dempwolff, U.: The automorphism groups of doubly transitive bilinear dual hyperovals. To appear in Adv. GeomGoogle Scholar
  8. 8.
    Dempwolff U.: Semifield planes of order 81. J. Geom. 89(1–2), 1–16 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Dempwolff U.: Symmetric extensions of bilinear dual hyperovals. Finite Fields Appl. 22, 51–56 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Dempwolff U.: Symmetric doubly dual hyperovals have an odd dimension. Des. Codes Cryptogr. 74, 153–157 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Dempwolff U.: Universal covers of dimensional dual hyperovals. Discret. Math. 338(4), 633–636 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Dempwolff U., Edel Y.: Dimensional dual hyperovals and apn functionswith translation groups. J. Algebraic Comb. 39(2), 137–153 (2014)CrossRefzbMATHGoogle Scholar
  13. 13.
    Dempwolff U., Kantor W.: Orthogonal dual hyperovals, symplectic spreads and orthogonal spreads. J. Algebraic Comb. 41(2), 83–108 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Dempwolff U., Reifart A.: The classification of the translation planes of order 16. I. Geom. Dedic. 15(2), 137–153 (1983)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Knuth, D.E.: Dancing links. In: Davies, J., Roscoe, B., Woodcock, J.: Millennial Perspectives in Computer Science: Proceedings of the 1999 Oxford-Microsoft Symposium in Honour of Sir Tony Hoare, Palgrave, pp. 187–214 (2000). arXiv:cs/0011047
  16. 16.
    Penttila, T.: Applications of computer algebra to finite geometry. In: Finite Geometries, Groups, and Computation, pp. 203–221. Walter de Gruyter GmbH & Co. KG, Berlin (2006)Google Scholar
  17. 17.
    Royle, G.: Projective Planes Of Order 16. Accessed 28 May 2013
  18. 18.
    Taniguchi H., Yoshiara S.: On dimensional dual hyperovals \({S^{d+1}_{\sigma,\phi}}\) . Innov. Incid. Geom. 1, 197–219 (2005)zbMATHGoogle Scholar
  19. 19.
    Taniguchi H., Yoshiara S.: New quotients of the d-dimensional Veronesean dual hyperoval in \({{{\rm PG}}(2d+1,2)}\) . Innov. Incid. Geom. 12, 15 (2011)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Yoshiara S.: A family of d-dimensional dual hyperovals in \({{{\rm PG}}(2d+1,2)}\) . Eur. J. Comb. 20(6), 589–603 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Yoshiara S.: Ambient spaces of dimensional dual arcs. J. Algebraic Comb. 19(1), 5–23 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Yoshiara, S.: Dimensional dual arcs—a survey. In: Finite Geometries, Groups, and Computation, pp. 247–266. Walter de Gruyter GmbH & Co. KG, Berlin (2006)Google Scholar

Copyright information

© Springer International Publishing 2016

Authors and Affiliations

  • Anton Betten
    • 1
    Email author
  • Ulrich Dempwolff
    • 2
  • Alfred Wassermann
    • 3
  1. 1.Department of MathematicsColorado State UniversityFort CollinsUSA
  2. 2.Department of MathematicsUniversity of KaiserslauternKaiserslauternGermany
  3. 3.Department of MathematicsUniversity of BayreuthBayreuthGermany

Personalised recommendations